Change search
ReferencesLink to record
Permanent link

Direct link
Numerical solutions of the two-phase membrane problem
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2011 (English)In: Applied Numerical Mathematics, ISSN 0168-9274, E-ISSN 1873-5460, Vol. 61, no 1, 92-107 p.Article in journal (Refereed) Published
Abstract [en]

In this paper different numerical methods for a two-phase free boundary problem are discussed. In the first method a novel iterative scheme for the two-phase membrane is considered. We study the regularization method and give an a posteriori error estimate which is needed for the implementation of the regularization method. Moreover, an efficient algorithm based on the finite element method is presented. It is shown that the sequence constructed by the algorithm is monotone and converges to the solution of the given free boundary problem. These methods can be applied for the one-phase obstacle problem as well.

Place, publisher, year, edition, pages
2011. Vol. 61, no 1, 92-107 p.
Keyword [en]
Free boundary problems, Two-phase membrane, Finite element method, Error estimate, Regularization
National Category
URN: urn:nbn:se:kth:diva-13974DOI: 10.1016/j.apnum.2010.08.007ISI: 000284792500007OAI: diva2:328723
Updated from submitted to published. QC 20120327Available from: 2010-07-06 Created: 2010-07-06 Last updated: 2012-03-27Bibliographically approved
In thesis
1. Numerical Algorithms for Free Boundary Problems of Obstacle Types
Open this publication in new window or tab >>Numerical Algorithms for Free Boundary Problems of Obstacle Types
2009 (English)Doctoral thesis, comprehensive summary (Other academic)
Place, publisher, year, edition, pages
Stockholm: KTH, 2009. vii, 24 p.
Trita-MAT. MA, ISSN 1401-2278 ; 09:02
National Category
urn:nbn:se:kth:diva-10930 (URN)978-91-7415-353-8 (ISBN)
Public defence
2009-08-20, Sal H1, Teknikringen 31, KTH, Stockholm, 14:00 (English)
QC 20100706Available from: 2009-08-25 Created: 2009-08-25 Last updated: 2010-07-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Bozorgnia, Farid
By organisation
Mathematics (Dept.)
In the same journal
Applied Numerical Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 43 hits
ReferencesLink to record
Permanent link

Direct link